Oklahoma, 2013Tornadoes and Hail in Oklahoma, May 29 to 30, 2013
May 29 to 30, 2013 · NWS OUN · 42 events in 24 counties and zones
A large upper trough was ejecting out of the Rockies, with a dryline extending from western Nebraska through the Texas Panhandle. Strong wind shear and instability were in place over the southern Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $138,000
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper trough was ejecting out of the Rockies, with a dryline extending from western Nebraska through the Texas Panhandle. Strong wind shear and instability were in place over the southern Plains. Supercells developed along the dryline during the early to mid afternoon, then progressed eastward into western Oklahoma, producing hail, wind and isolated tornadoes. Additional severe thunderstorms developed farther east over western and central Oklahoma during the mid to late afternoon, with severe wind and hail reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 29, 2:27 PM CST, 3 minutes earlier.
Area forecast discussion, May 29, 2:27 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT WED MAY 29 2013
.DISCUSSION...
CURRENTLY...A LINE OF SEVERE CONVECTION REMAINS FOCUSED ALONG THE
DRY LINE ACROSS THE TX PANHANDLE. AHEAD OF THE DRY LINE...IN THE
WARM SECTOR...A SCATTERED LINE OF SUB SEVERE THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS FAR SWRN OK AND WRN N TX. THERE REMAINS
A DECENT CAPPING INVERSION ACROSS CENTRAL AND NRN OK.
HOWEVER...WITH THE RECENT DEVELOPMENT ACROSS SWRN OK AND WRN N
TX...THUNDERSTORM DEVELOPMENT WILL LIKELY CONTINUE THROUGH THE
EVENING ACROSS WRN OK...AND EVENTUALLY INTO CENTRAL OK. THE
PRIMARY SEVERE THREAT WILL BE ACROSS FAR WRN/NWRN OK AS THE DRY
LINE SLOWLY PUSHES EASTWARD THIS AFTERNOON...NEAR THE OK/TX
BORDER. SCATTERED CONVECTION WILL LIKELY SPREAD INTO THE METRO
AFTER 6 PM...WITH FREQUENT LIGHTNING...SEVERE HAIL...AND WIND
GUSTS OF 50 TO 60 MPH ALL POSSIBLE. THE TORNADO THREAT FOR THE OKC
METRO REMAINS LOW THROUGH THE EVENING HOURS.
TONIGHT...
THE LARGE SCALE MID-TROPOSPHERIC TROUGH WILL REMAIN NEGATIVELY
TILTED OVERNIGHT THROUGH THURSDAY MORNING...WITH THE 500MB TROUGH
AXIS ORIENTED FROM SRN ALBERTA THROUGH THE SRN PLAINS. WITH THE
PRIMARY SFC LOW LIFTING N/NE ACROSS SRN KS OVERNIGHT...SHOWER AND
THUNDERSTORMS WILL LIKELY PERSIST THROUGH THU MORNING. AS
INDIVIDUAL STORMS MOVE OFF THE DRY LINE LATER THIS EVENING AND
ACTIVITY INCREASES ACROSS WRN OK...EXPECT THESE STORMS TO MERGE
INTO A LINE AS THEY APPROACH THE CENTRAL OK/OKC METRO. THIS WILL
LESSEN THE OVERALL TORNADO THREAT THIS EVENING FOR THE METRO.
HOWEVER...THE DAMAGING WIND THREAT AND LARGE HAIL POTENTIAL WILL
CONTINUE AS THIS AREA OF STORMS MOVE EAST THROUGH THE EVENING.
THURSDAY...
THE MAIN FORECAST CONCERN WILL BE FOCUSED ON THUNDERSTORM CHANCES FOR
THU AFTN. THE PRIMARY 500MB TROUGH WILL REMAIN NEGATIVELY TILTED
AND FOCUSED ACROSS THE WRN CONUS...FROM THE PAC NW THROUGH THE SRN
PLAINS. IN RESPONSE... ANOTHER SHORTWAVE RIDING THE LARGER TROUGH
WILL SWEEP OFF SERN CO...WITH THE DRY LINE MAKING A SURGE
EASTWARD...THIS TIME INTO WRN/N CENTRAL OK. AGREEMENT FROM SHORT
RANGE GUIDANCE WOULD PLACE IT SOMEWHERE JUST SHY OF AN ENID TO
WEATHERFORD TO CROWELL TX LINE. BUFR SOUNDINGS FOR NWRN/N CENTRAL
OK SHOW VERY STEEP LAPSE RATES AND FAVORABLE HODOGRAPHS THROUGH
THE LATE AFTN/EARLY EVENING. WITH BACKING SFC WINDS NEAR THE SFC
LOW THROUGH 00Z FRI...0-1 AND 0-3KM HELICITIES WILL INCREASE.
OVERALL...WITH THE SURGING DRY LINE FOR FOCUSED LIFT AND DECENT
DYNAMICS...THE POTENTIAL FOR SUPERCELLS WITH LARGE HAIL...
DAMAGING WINDS... AND TORNADOES LOOKS DECENT THU AFTN ACROSS N
CENTRAL OK THROUGH SWRN OK AND FAR WRN N TX BEFORE THE DRY LINE
RETREATS BACK TO THE WEST OVERNIGHT. AT THE MOMENT...THE BEST
POTENTIAL FOR TORNADOES WILL BE NEAR THE SFC LOW TRACK AND THE
BEST SURGE IN THE DRY LINE...WHICH WILL BE ACROSS N CENTRAL OK
THROUGH W CENTRAL OK. ELSEWHERE...ACROSS CENTRAL OK AND THE OKC
METRO...THE DRY LINE WILL LIKELY STALL JUST WEST OF THE
METRO...NEAR EL RENO. HOWEVER...ANY STORMS THAT MOVE OFF THE DRY
LINE AND EASTWARD...WILL BE CAPABLE OF TORNADOES...LARGE HAIL AND
DAMAGING WINDS. THROUGH THE EVENING...STORMS WILL LIKELY FORM INTO
A LINE...SHIFTING EASTWARD THROUGH THE EVENING AND OVERNIGHT AS
THE SFC LOW LIFTS E/NE ONCE AGAIN.
FRIDAY...
SEVERE WEATHER POTENTIAL WILL CONTINUE FRIDAY AS ANOTHER SHORT WAVE
RIDES SEWRD AROUND THE PRIMARY 500MB TROUGH AS IT FINALLY BEGINS
TO TRANSITION OVER THE CENTRAL PLAINS. WITH THE SFC LOW TAKING A
MORE SOUTHWARD TRACK DURING THE DAY FRIDAY...THIS WILL BRING THE
WARM FRONT INTO PLAY ACROSS NRN AND NWRN OK...DROPPING SWRD
THROUGH THE AFTN JUST NORTH OF THE OKC METRO. WHILE OUT WEST...THE
DRY LINE MAKES ANOTHER PUSH EASTWARD ACROSS WRN N TX AND S/SWRN
OK. IN RESPONSE TO THE SFC LOW/WARM FRONT/DRY LINE COMBINATION...
SFC WINDS WILL ONCE AGAIN BACK THROUGH THE AFTERNOON... RESULTING
IN INCREASED O-1KM AND 0-3KM HELICITIES THROUGH. MID-LEVEL LAPSE
RATES WILL REMAIN STEEP FROM CENTRAL OK THROUGH WRN N TX...AND
DEEP LAYER SHEAR WILL REMAIN SUFFICIENT FOR SUSTAINED UPDRAFTS AND
SUPERCELLS. AT THE MOMENT...THE GREATEST THREATS WILL BE
LARGE DAMAGING HAIL... DAMAGING WIND GUSTS... AND TORNADOES FROM
NORTH CENTRAL OK THROUGH WRN N TX.
NOT TO BE LEFT OUT...FLOODING AND FLASH FLOODING COULD BE POSSIBLE
FRIDAY AS MID-RANGE GUIDANCE SHOWS PERSISTENT SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE WARM FRONT ACROSS NRN OK.
FOR THE WEEKEND...
SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST EARLY...EXITING TO
THE SE THROUGH THE AFTERNOON. BROAD HIGH PRESSURE WILL SET UP OVER
THE CENTRAL PLAINS...WITH DRY CONDITIONS FOR SUNDAY INTO MONDAY.
KURTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 83 70 83 / 50 30 20 40
HOBART OK 68 93 70 97 / 40 20 10 20
WICHITA FALLS TX 70 92 72 94 / 40 20 10 10
GAGE OK 63 90 59 89 / 40 10 10 10
PONCA CITY OK 68 84 71 81 / 60 40 30 50
DURANT OK 70 86 71 87 / 50 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/04
Hazardous weather outlook, May 29, 10:49 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1149 AM CDT WED MAY 29 2013
OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1149 AM CDT WED MAY 29 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
ALL OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...
WHILE A SLIGHT RISK COVERS THE REMAINDER OF CENTRAL AND SOUTHEAST
OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO
STILLWATER... TO SHAWNEE... TO SULPHUR AND ARDMORE... INCLUDING
ALL OF WESTERN NORTH TEXAS.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF BASEBALLS... WIND GUSTS OF 70 MPH...AND TORNADOES.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
THROUGH MIDNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON AND EVENING.
DISCUSSION...
A COMPLEX WEATHER SCENARIO IS SETTING UP ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS FOR LATER TODAY AND TONIGHT. AN UPPER LEVEL
DISTURBANCE WILL MOVE OUT OF THE SOUTHERN ROCKIES INTO THE
SOUTHERN PLAINS THIS AFTERNOON. AS THIS OCCURS...A DRYLINE WILL
MOVE VERY QUICKLY EAST INTO THE EASTERN PARTS OF THE PANHANDLES
OF OKLAHOMA AND TEXAS. THE LIFT ASSOCIATED WITH THIS DISTURBANCE
MAY BE SUFFICIENT FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS
PORTIONS OF WESTERN NORTH TEXAS INTO SOUTHWEST OKLAHOMA NEAR THE
DRYLINE. INSTABILITY AND WIND FIELDS WITH THESE STORMS WILL BE
SUFFICIENT FOR STORMS TO BECOME SEVERE QUICKLY...WITH LARGE
HAIL.... DAMAGING WINDS...AND EVEN TORNADOES.
ADDITIONAL SEVERE STORM DEVELOPMENT WILL BE POSSIBLE LATER THIS
AFTERNOON FARTHER EAST...CLOSER TO I-35. THIS DEVELOPMENT IS LESS
CERTAIN...BUT IF STORMS DO DEVELOP...THEY WILL ALSO HAVE A
POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND
POSSIBLY TORNADOES.
STORMS ARE EXPECTED TO DEVELOP INTO CLUSTERS OR A LINE OF STORMS
THIS EVENING. THIS CLUSTER OF STORMS WILL MOVE EAST ACROSS MUCH OF
THE MODERATE RISK AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT
WITH THESE STORMS...BUT LARGE HAIL WILL CONTINUE TO BE A
POSSIBILITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE..
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEK AND INTO THE
WEEKEND. SEVERE STORMS WILL BE MOST LIKELY IN CENTRAL...NORTH-
CENTRAL...AND NORTHEAST OKLAHOMA ON THURSDAY AND FRIDAY. VERY
HEAVY RAINFALL WILL BE A POSSIBILITY LATE FRIDAY INTO EARLY
SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5
AM THURSDAY.
CMSIn the hours before
Special weather statement, May 29, 11:00 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED MAY 29 2013
OKZ018-019-024>031-291900-
KINGFISHER-LOGAN-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
1200 PM CDT WED MAY 29 2013
...SEVERE THUNDERSTORMS EXPECTED LATER TODAY AND TONIGHT
ACROSS THE OKLAHOMA CITY METRO AREA...
THE BEST TIMING FOR SEVERE THUNDERSTORMS LATER TODAY WILL BE
BETWEEN 6 AND 9 PM CDT IN THE OKLAHOMA CITY METRO AREA. THE MAIN
HAZARDS WILL BE VERY LARGE HAIL TO BASEBALLS...WIND GUSTS UP TO 75
MPH...AND HEAVY RAIN. TORNADOES MAY BE POSSIBLE AS WELL...THOUGH
THE BEST CHANCE FOR TORNADOES WILL BE ACROSS WESTERN OKLAHOMA
TODAY.
DISCRETE SUPERCELL THUNDERSTORMS OVER WESTERN OKLAHOMA THIS
AFTERNOON WILL LIKELY DEVELOP INTO A CLUSTER OR LINE BY THE TIME
THEY MOVE INTO THE OKLAHOMA CITY METRO AREA THIS EVENING. THERE
IS A LOW CHANCE THAT DISCRETE SUPERCELLS MAY DEVELOP THIS
AFTERNOON ACROSS CENTRAL OKLAHOMA...WHICH WOULD INCREASE THE
CHANCE FOR TORNADOES.
ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
FRIDAY IN THE OKLAHOMA CITY METRO AREA...MAINLY BETWEEN 2 AND 10
PM...CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...AND PERHAPS
TORNADOES.
MBS
Special weather statement, May 29, 12:57 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
157 PM CDT WED MAY 29 2013
OKZ018-019-024>031-292100-
KINGFISHER-LOGAN-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
157 PM CDT WED MAY 29 2013
...SEVERE THUNDERSTORMS EXPECTED LATER TODAY AND TONIGHT
ACROSS THE OKLAHOMA CITY METRO AREA...
THE BEST TIMING FOR SEVERE THUNDERSTORMS LATER TODAY WILL BE
BETWEEN 6 AND 9 PM CDT IN THE OKLAHOMA CITY METRO AREA. THE MAIN
HAZARDS WILL BE VERY LARGE HAIL TO BASEBALLS...WIND GUSTS UP TO 75
MPH...AND HEAVY RAIN. TORNADOES MAY BE POSSIBLE AS WELL...THOUGH
THE BEST CHANCE FOR TORNADOES WILL BE ACROSS WESTERN OKLAHOMA
TODAY.
DISCRETE SUPERCELL THUNDERSTORMS OVER WESTERN OKLAHOMA THIS
AFTERNOON WILL LIKELY DEVELOP INTO A CLUSTER OR LINE BY THE TIME
THEY MOVE INTO THE OKLAHOMA CITY METRO AREA THIS EVENING. THERE
IS A LOW CHANCE THAT DISCRETE SUPERCELLS MAY DEVELOP THIS
AFTERNOON ACROSS CENTRAL OKLAHOMA...WHICH WOULD INCREASE THE
CHANCE FOR TORNADOES.
ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
FRIDAY IN THE OKLAHOMA CITY METRO AREA...MAINLY BETWEEN 2 AND 10
PM...CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...AND PERHAPS
TORNADOES.
MBS
Special weather statement, May 29, 1:59 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT WED MAY 29 2013
OKZ033>036-TXZ083-292030-
HARMON OK-GREER OK-KIOWA OK-JACKSON OK-HARDEMAN TX-
259 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...CENTRAL
GREER...WESTERN KIOWA...JACKSON AND CENTRAL HARDEMAN COUNTIES UNTIL
330 PM CDT...
AT 252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ELDORADO...MOVING NORTHEAST AT 40 TO 50 MPH. OTHER STORMS WERE
FORMING 5 MILES EAST OF DUKE AND JUST NORTH OF MANGUM.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LAT...LON 3505 9959 3489 9903 3438 9944 3439 9947
3434 9947 3419 9959 3425 9985
TIME...MOT...LOC 1952Z 206DEG 45KT 3439 9962Special weather statement, May 29, 2:27 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT WED MAY 29 2013
OKZ021-022-034>037-TXZ085-292100-
GREER OK-KIOWA OK-WASHITA OK-TILLMAN OK-JACKSON OK-BECKHAM OK-
WILBARGER TX-
327 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREER...KIOWA...
WASHITA...CENTRAL TILLMAN...JACKSON...SOUTHEASTERN BECKHAM AND
NORTHERN WILBARGER COUNTIES UNTIL 400 PM CDT...
AT 325 PM CDT...SCATTERED THUNDERSTORMS...SOME STRONG...WERE LOCATED
ACROSS PART OF SOUTHWEST OKLAHOMA MAINLY BETWEEN CORDELL...HOBART...
ALTUS...AND FREDERICK. THE STORMS WERE MOVING NORTH AROUND 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 TO 50 MPH...
LAT...LON 3544 9940 3538 9869 3485 9881 3483 9883
3476 9883 3428 9893 3439 9948 3441 9951
3443 9966
TIME...MOT...LOC 2025Z 191DEG 34KT 3500 9897Event by event
28 thunderstorm wind, 11 hail, 3 tornado. Local standard time, as filed.
Thunderstorm Wind, Jackson
- When
- May 29, 2:30 PM CST
- Where
- Jackson County, (Lts)altus Afb
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.660, -99.290
Gust to 70 mph measured at Altus AFB. A gust to 71 mph was also measured six minutes later by a trained spotter in Altus. Power lines were downed in the city.
Thunderstorm Wind, Jackson
- When
- May 29, 2:36 PM CST
- Where
- Jackson County, Altus
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.640, -99.330
Thunderstorm Wind, Jackson
- When
- May 29, 2:40 PM CST
- Where
- Jackson County, Altus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.640, -99.330
Several power lines and power poles downed. Damage estimated.
Tornado, Canadian
- When
- May 29, 4:00 PM CST
- Where
- Canadian County, 6 mi W of Calumet
- Rating
- EF1
- Path length
- 0.2 mi
- Path width
- 20 yd
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.600, -98.227
A tornado touched down briefly about 6 miles west of Calumet destroying a barn and damaging a house. Damage was estimated.
Thunderstorm Wind, Cotton
- When
- May 29, 4:08 PM CST
- Where
- Cotton County, 3.58 mi NW of Walters
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 34.390, -98.350
A large barn was destroyed.
Thunderstorm Wind, Cotton
- When
- May 29, 4:10 PM CST
- Where
- Cotton County, 3.52 mi NE of Walters Arpt
- Measured
- 69 kt (79 mph) measured gust
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 34.400, -98.360
Mesonet site at Walters measured a gust to 79 mph. A 24x30 ft. barn was airborne near the same location.
Thunderstorm Wind, Kingfisher
- When
- May 29, 4:19 PM CST
- Where
- Kingfisher County, Okarche
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -97.980
Thunderstorm Wind, Caddo
- When
- May 29, 4:23 PM CST
- Where
- Caddo County, 2.27 mi W of Cyril
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 34.900, -98.240
Thunderstorm Wind, Caddo
- When
- May 29, 4:25 PM CST
- Where
- Caddo County, 3.24 mi SSE of Stecker
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.920, -98.290
Thunderstorm Wind, Roger Mills
- When
- May 29, 4:25 PM CST
- Where
- Roger Mills County, 4.81 mi NE of Dempsey
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.550, -99.750
Thunderstorm Wind, Comanche
- When
- May 29, 4:30 PM CST
- Where
- Comanche County, 2.38 mi ESE of Lawton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 34.600, -98.350
Observer reported small limbs down, along with nickel size hail.
Thunderstorm Wind, Caddo
- When
- May 29, 4:30 PM CST
- Where
- Caddo County, 0.69 mi S of Anadarko
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 35.070, -98.240
Power poles down on the east side of Anadarko.
Thunderstorm Wind, Canadian
- When
- May 29, 4:55 PM CST
- Where
- Canadian County, Okarche
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -97.980
Thunderstorm Wind, Logan
- When
- May 29, 5:00 PM CST
- Where
- Logan County, 3.55 mi NE of Lovell
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.100, -97.600
Thunderstorm Wind, Grady
- When
- May 29, 5:00 PM CST
- Where
- Grady County, 1.78 mi SW of Minco
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.290, -97.960
Thunderstorm Wind, Woodward
- When
- May 29, 5:10 PM CST
- Where
- Woodward County, 1.81 mi WSW of Woodward
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.420, -99.420
Thunderstorm Wind, Woodward
- When
- May 29, 5:12 PM CST
- Where
- Woodward County, Fort Supply
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 36.570, -99.570
A storm chaser estimated 70 mph winds in Ft. Supply.
Thunderstorm Wind, Dewey
- When
- May 29, 5:20 PM CST
- Where
- Dewey County, 2.76 mi N of Putnam
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.900, -98.970
Thunderstorm Wind, Oklahoma
- When
- May 29, 5:37 PM CST
- Where
- Oklahoma County, 1.13 mi E of Midwest City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.460, -97.370
Public estimated gusts to 70 mph.
Thunderstorm Wind, Woodward
- When
- May 29, 5:40 PM CST
- Where
- Woodward County, 17.59 mi N of Mooreland Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.730, -99.130
Tornado, Cleveland
- When
- May 29, 5:42 PM CST
- Where
- Cleveland County, 2.16 mi SSW of Norman
- Rating
- EF1
- Path length
- 0.1 mi
- Path width
- 10 yd
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 35.191, -97.454
A tornado touched down very briefly in the southwest portion of the city of Norman, damaging a home near Fairfield Drive and Belmont Drive. No other damage occurred. The damage amount was estimated.
Hail, Beckham
- When
- May 29, 5:45 PM CST
- Where
- Beckham County, 5.53 mi S of Erick
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -99.870
Hail, Beckham
- When
- May 29, 5:54 PM CST
- Where
- Beckham County, 6.62 mi SSW of Erick
- Measured
- 2.9 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.120, -99.910
Thunderstorm Wind, Kay
- When
- May 29, 5:55 PM CST
- Where
- Kay County, 3.83 mi SSE of Blackwell
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.750, -97.250
Thunderstorm Wind, Custer
- When
- May 29, 5:55 PM CST
- Where
- Custer County, 4.36 mi NW of Foss Res Dam
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.580, -99.250
Hail, Beckham
- When
- May 29, 6:05 PM CST
- Where
- Beckham County, 0.89 mi SE of Elk City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.400, -99.410
Thunderstorm Wind, Payne
- When
- May 29, 6:08 PM CST
- Where
- Payne County, Stillwater
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.120, -97.060
Thunderstorm Wind, Payne
- When
- May 29, 6:10 PM CST
- Where
- Payne County, Stillwater
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.120, -97.060
Mesonet site and KSWO both reported 61 mph gusts within two minutes of each other.
Hail, Harmon
- When
- May 29, 6:12 PM CST
- Where
- Harmon County, 5.56 mi N of Madge
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 34.980, -99.970
Hail, Greer
- When
- May 29, 6:15 PM CST
- Where
- Greer County, 12.27 mi NW of Reed
- Measured
- 2 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.010, -99.870
Hail, Beckham
- When
- May 29, 6:16 PM CST
- Where
- Beckham County, 12.44 mi S of Erick
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.030, -99.870
Hail, Beckham
- When
- May 29, 6:18 PM CST
- Where
- Beckham County, 4.15 mi S of New Liberty
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.300, -99.720
Hail, Greer
- When
- May 29, 6:20 PM CST
- Where
- Greer County, 12.27 mi NW of Reed
- Measured
- 2.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.010, -99.870
Tornado, Beckham
- When
- May 29, 6:21 PM CST to 6:23 PM CST
- Where
- Beckham County, 12.26 mi S of Erick
- Rating
- EF0
- Path length
- 0.75 mi
- Path width
- 150 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.033, -99.884
A storm chaser observed a weak tornado in far southern Beckham County near the Harmon and Greer County intersection. A funnel was observed with a rotating column of dust observed. The tornado produced no known damage.
Thunderstorm Wind, Beckham
- When
- May 29, 6:32 PM CST
- Where
- Beckham County, Erick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.210, -99.870
Numerous large tree limbs reported down.
Thunderstorm Wind, Jefferson
- When
- May 29, 6:50 PM CST
- Where
- Jefferson County, 0.69 mi N of Ringling
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.190, -97.590
Thunderstorm Wind, Custer
- When
- May 29, 7:25 PM CST
- Where
- Custer County, 4.36 mi NW of Foss Res Dam
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.580, -99.250
Hail, Custer
- When
- May 29, 9:00 PM CST
- Where
- Custer County, 0.89 mi SE of Weatherford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.520, -98.690
Hail, Washita
- When
- May 29, 9:00 PM CST
- Where
- Washita County, 2.76 mi N of Corn
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.420, -98.780
Thunderstorm Wind, Carter
- When
- May 29, 9:35 PM CST
- Where
- Carter County, 0.57 mi E of Ardmore
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.170, -97.130
Thunderstorm Wind, Pontotoc
- When
- May 29, 11:30 PM CST
- Where
- Pontotoc County, 5.27 mi SW of Fittstown
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.560, -96.700
Hail, Bryan
- When
- May 30, 6:55 AM CST
- Where
- Bryan County, 0.69 mi N of Silo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.050, -96.480
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, May 29, 20131 death · $306,000 · 2 in hail · 39 events
- Flash Flooding and Flooding in Iowa, May 29 to 30, 2013$4.6 million · 1.5 in hail · 56 events
- Tornadoes and Hail in Nebraska, May 29 to 30, 2013$2.8 million · EF1 · 31 events
- Tornadoes and Flash Flooding in New York, May 29, 20131 injured · EF2 · 38 events
- Flash Flooding and Flooding in South Dakota, May 29 to 30, 2013$525,000 · 6 events
- Hail and Damaging Winds in Texas, May 29, 2013$249,000 · 2 in hail · 19 events
- Tornadoes and Flash Flooding in Nebraska, May 29 to 30, 2013$160,000 · EF0 · 26 events
- Tornado and Damaging Winds in Kansas, May 29, 2013$130,000 · EF1 · 6 events
- Tornadoes and Hail in Kansas, May 29, 2013$150,000 · EF0 · 24 events
- Tornado and Flash Flooding in Iowa, May 29 to 31, 2013$160,000 · EF0 · 18 events
- Tornadoes and Hail in Kansas, May 29, 2013$54,000 · EF0 · 29 events
- Damaging Winds in Wisconsin, May 29, 2013$120,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451621, 454902, 454901, 465041, 454903, 451626, 451647, 451627, 451628, 451629, 451638, 451643, 451630, 451631, 451632, 451633, 451635, 451636, 451640, 451650, 465044, 451605, 451606, 451651, 451652, 451607, 454904, 451653, 451608, 451609, 451611, 451614, 451616, 465046, 451646, 451654, 451655, 451618, 451620, 451656, and more.